Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 14, 2017, 4:13 PM CDT for Latimer County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2017, 4:13 PM CDT (21:13 UTC)
- Expired
- Aug 14, 2017, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
County Latimer County, OK
The radar
The Western Arkansas radar (KSRX), 118 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
598
WWUS84 KTSA 142113
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
413 PM CDT MON AUG 14 2017
OKZ073-075-142200-
Pittsburg OK-Latimer OK-
413 PM CDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LATIMER AND SOUTHEASTERN
PITTSBURG COUNTIES UNTIL 500 PM CDT...
At 413 PM CDT, strong thunderstorms were located along a line
extending from 6 miles north of Krebs to 3 miles northwest of
Hartshorne to 5 miles south of Blanco. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Wilburton... Hartshorne...
Krebs... Quinton...
Alderson... Damon...
Higgins... Blocker...
Robbers Cave State Park... Haileyville...
Gowen... Dow...
Bache... Featherston...
LAT...LON 3461 9586 3486 9569 3508 9577 3515 9535
3506 9535 3506 9530 3486 9523 3468 9542
3468 9551 3460 9552
TIME...MOT...LOC 2113Z 269DEG 21KT 3502 9567 3487 9562 3466 9577
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 14, 2:54 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 14, 2:54 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 254 PM CDT Mon Aug 14 2017 .DISCUSSION... Remains of late night MCS have pushed in AR with a lingering band of convection noted across parts of eastern OK. Old frontal boundary to our south will lift north tonight and become diffuse although still may see widely scattered overnight convection in the very moist atmosphere. Convective focus is expected to shift to our northwest later Tuesday/Tuesday night as upper flow becomes increasingly southwesterly and frontal boundary develops across the central Plains. A stronger wave is forecast to move into the Plains by Wednesday...with the frontal boundary and associated convection making a run toward the forecast area later in the day and into Wednesday night. Thursday should be mostly quiet...although the ECMWF/GFS continue to suggest potential MCS activity both Thursday and Friday nights in the northwesterly upper flow. Mid-level height rises/expansion of the ridge looks to finally set back in later in the weekend and persist well into next week...along with hot/humid/more August-like conditions. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 91 77 90 / 40 30 20 50 FSM 72 91 76 92 / 50 40 10 20 MLC 74 91 77 90 / 30 20 10 20 BVO 69 90 75 90 / 40 30 30 50 FYV 68 86 72 88 / 50 40 10 20 BYV 68 87 72 90 / 50 40 20 30 MKO 71 89 74 90 / 40 40 20 20 MIO 69 89 74 90 / 40 40 20 50 F10 72 90 75 88 / 40 20 20 30 HHW 74 90 75 91 / 20 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....18
Hazardous weather outlook, Aug 14, 1:04 PM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 104 PM CDT Mon Aug 14 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 104 PM CDT Mon Aug 14 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. FLASH FLOOD. RISK...Limited. AREA...Parts of East Central Oklahoma...mainly Sequoyah county. ONSET...Today. HEAVY RAIN. RISK...Limited. AREA...Southeast Oklahoma and west central Arkansas...mainly locations along and south of the Interstate 40 corridor. ONSET...Afternoon. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Significant. AREA...Southeast Oklahoma...West central and northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Southeast Oklahoma and west central Arkansas. DISCUSSION... Large swath of showers and thunderstorms over northwest Arkansas will continue to move off to the northeast this afternoon. Behind this system scattered showers and thunderstorms will be possible...generally along and south of Interstate 40. While rainfall amounts are expected to be lower today, stronger storms may produce a heavy downpour that could exacerbate flood concerns for areas that have previously seen recent heavy rainfall. Storms are expected to dissipate later this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY through SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Showers and thunderstorms associated with the current system will move east of the region during the day Tuesday. However...thunderstorm chances return Wednesday and Thursday as a frontal boundary that slowly moves into the area during this time period. Another storm complex within the persistent west to northwest upper flow pattern may impact the region Thursday night into Friday. Rain chances look to decrease by the weekend as upper level ridging begins to develop over the southern plains. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 14, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
413 PM CDT MON AUG 14 2017
OKZ073-075-142200-
Pittsburg OK-Latimer OK-
413 PM CDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LATIMER AND SOUTHEASTERN
PITTSBURG COUNTIES UNTIL 500 PM CDT...
At 413 PM CDT, strong thunderstorms were located along a line
extending from 6 miles north of Krebs to 3 miles northwest of
Hartshorne to 5 miles south of Blanco. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Wilburton... Hartshorne...
Krebs... Quinton...
Alderson... Damon...
Higgins... Blocker...
Robbers Cave State Park... Haileyville...
Gowen... Dow...
Bache... Featherston...
LAT...LON 3461 9586 3486 9569 3508 9577 3515 9535
3506 9535 3506 9530 3486 9523 3468 9542
3468 9551 3460 9552
TIME...MOT...LOC 2113Z 269DEG 21KT 3502 9567 3487 9562 3466 9577The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 6:12 AM CDT | Special Weather Statement | TSA | Okfuskee | 33 min |
| Aug 14, 6:42 AM CDT | Special Weather Statement | TSA | Okfuskee | 48 min |
| Aug 14, 7:31 AM CDT | Special Weather Statement | TSA | Okmulgee | 29 min |
| Aug 14, 7:37 AM CDT | Special Weather Statement | TSA | Okmulgee | 23 min |
| Aug 14, 2:53 PM CDT | Areal Flood Advisory | TSA | Pittsburg | 3 hr |
| Aug 14, 3:19 PM CDT | Flash Flood Warning | TSA | Pittsburg | 5 hr |
| Aug 14, 5:39 PM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| Aug 14, 6:25 PM CDT | Special Weather Statement | TSA | Choctaw | 50 min |
| Aug 14, 6:41 PM CDT | Special Weather Statement | TSA | Choctaw | 34 min |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.